Alert archive / Oregon / High Wind Warnings in 2007
High Wind Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Nov 14, 2007, 4:09 PM PST for Union County, Oregon. It was in force for 14 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 14, 2007, 4:09 PM PST (00:09 UTC)
- Expired
- Nov 15, 2007, 6:06 AM PST
- In force
- 14 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 7:45 PM PST | HIGH SUST WINDS 49 | 7 Se La Grande, OR | HIGHEST SUSTAINED WINDS THROUGH THE EVENING THUS FAR. SUSTAINED WINDS OVER 40 MPH BEGAN AROUND 3 PM PST.PEAK GUST THUS FAR 57 MPH. OCCURRED AT KQLD MESONET SITE. |
| Nov 14, 8:20 PM PST | HIGH SUST WINDS 45 | Cove, OR | SUSTAINED WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS. BEAUFORT 8-9. WINDS AS STRONG AS MONDAYS WIND STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 150009 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 409 PM PST WED NOV 14 2007 ...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY... .A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST WILL CONTINUE TO TIGHTEN PRESSURE GRADIENTS TONIGHT CREATING STRONG WINDS ACROSS THE GRANDE RONDE VALLEY. ORZ049-150815- /O.UPG.KPDT.WI.Y.0030.000000T0000Z-071115T0400Z/ /O.NEW.KPDT.HW.W.0006.071115T0009Z-071115T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 409 PM PST WED NOV 14 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS EVENING AND OVERNIGHT. THE STRONGEST WINDS WILL BE IN LADD AND PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
3 follow-up statements
000 WWUS76 KPDT 150532 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 932 PM PST WED NOV 14 2007 ...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY... .A LOW PRESSURE SYSTEM ALONG THE PACIFIC NORTHWEST COAST WILL CONTINUE TO TIGHTEN PRESSURE GRADIENTS TONIGHT CREATING STRONG WINDS ACROSS THE GRANDE RONDE VALLEY. ORZ049-151200- /O.CON.KPDT.HW.W.0006.000000T0000Z-071115T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 932 PM PST WED NOV 14 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED OVERNIGHT. THE STRONGEST WINDS WILL BE IN LADD AND PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 151155 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 355 AM PST THU NOV 15 2007 ...STRONG WINDS EXPECTED ACROSS THE SOUTHERN GRANDE RONDE VALLEY EARLY THIS MORNING... .A LOW PRESSURE SYSTEM ALONG THE PACIFIC NORTHWEST COAST WILL CONTINUE TO KEEP TIGHT SURFACE PRESSURE GRADIENTS OVER THE SOUTHERN GRANDE RONDE VALLEY CAUSING STRONG WINDS EARLY THIS MORNING. ORZ049-151500- /O.EXT.KPDT.HW.W.0006.000000T0000Z-071115T1500Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 355 AM PST THU NOV 15 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED EARLY THIS MORNING. THE STRONGEST WINDS WILL BE IN LADD AND PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 151406 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 606 AM PST THU NOV 15 2007 ORZ049-151515- /O.CAN.KPDT.HW.W.0006.000000T0000Z-071115T1500Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 606 AM PST THU NOV 15 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. WINDS IN THE GRANDE RONDE VALLEY HAVE DIMINISHED EARLY THIS MORNING TO BELOW WARNING LEVELS. HOWEVER BREEZY TO WINDY CONDITIONS WILL PERSIST IN THE GRANDE RONDE VALLEY THROUGH THE MORNING HOURS. THE LOCATIONS WITH THE HIGHEST WIND SPEEDS WILL BE IN THE SOUTHERN GRANDE RONDE VALLEY NEAR LADD AND PYLES CANYONS WHERE WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:42 PM PST, 27 minutes earlier.
Area forecast discussion, Nov 14, 3:42 PM PST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 342 PM PST WED NOV 14 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. LOW PRESSURE WAS NEARING THE PACNW AND WAS TIGHTENING PRESSURE GRADIENTS CREATING WINDY CONDITIONS AROUND LA GRANDE WHERE A WIND ADVISORY IS IN EFFECT INTO THIS EVENING. THE LOW MOVES INTO CANADA HOWEVER CLOUDS AND MOISTURE SPILL INTO PORTIONS OF THE AREA WITH SOME SHOWERS DEVELOPING OVERNIGHT MAINLY ACROSS THE WESTERN PORTIONS OF THE REGION SUCH AS ALONG AND NEAR THE CASCADES OVERNIGHT. ALSO -SN MAY MIX WITH THE RA IN THE KITTITAS AND YAKIMA VALLEYS WHERE SOME COLD AIR MAY BE TRAPPED. NO ACCUMULATION IS EXPECTED AT THIS TIME. THE SHOWERS MOVE INTO THE REMAINDER OF THE REGION THURSDAY MORNING BEFORE SOME DRIER AIR FILTERS INTO PORTIONS OF THE AREA IN THE AFTERNOON. HOWEVER ANOTHER LOW PRESSURE SYSTEM IS RIGHT ON THE HEELS OF THE FIRST AND MAY BRING ANOTHER ROUND OF SHOWERS THURSDAY NIGHT AND FRIDAY WITH ANOTHER FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH WEDNESDAY...SPECIFIC TIMING OF DETAILS REMAINS QUESTIONABLE UNDER A WEST/SOUTHWESTERLY FLOW ALOFT. BOTH GFS AND ECMWF SHOW A SYSTEM ON SATURDAY CROSSING THE PACNW, BUT GIVEN SIGNIFICANT DAY TO DAY CONTINUITY REGARDING THE INTENSITY FROM THE GFS, HAVE KEPT POPS TO A LOW END CHANCE. IN ADDITION, DPROG/DT FROM THE GFS OVER THE LAST 5 DAYS WORTH OF RUNS, HAS SHOWN THE PRIMARY STORM TRACK SHIFTING NORTHWARD OVER TIME. DECIDED TO KEEP POPS ON THE LOWER SIDE OF CHANCE IN AREAS EAST OF THE CASCADE EAST SLOPES FOR THE MORNING HOURS AND THEN HIGHER END OF CHANCE FOR THE NORTHEAST MOUNTAINS UNDER A PRESUMED UPSLOPE FLOW. BOTH GFS AND ECMWF SHOW A SECOND REINFORCING SLUG OF MOISTURE COMING OFF THE PACIFIC SUNDAY NIGHT AND MONDAY. THIS TIME BOTH MODELS INDICATE SOME FORM OF RAIN SHADOW, BUT AGAIN WITH THE LACK OF DAY TO DAY CONSISTENCY, DID NOT FEEL COMFORTABLE REMOVING PRECIP WORDING ALTOGETHER. COOLER AIR WILL BEGIN SEEPING INTO THE LOWER ELEVATIONS SUCH THAT A RAIN SNOW MIX BECOMES POSSIBLE MONDAY NIGHT AT LOWER ELEVATIONS WITH ALL SNOW EXPECTED ACROSS THE HIGHER TERRAIN. ON TUESDAY, THE BROAD TROUGH THAT WAS CENTERED OVER THE GULF OF ALASKA SHIFTS EASTWARD INTO CENTRAL CANADA. THIS ALLOWS HIGH PRESSURE TO BUILD OFFSHORE AND PLACED THE REGION UNDER NORTHERLY FLOW ALOFT. BOTH THE ECMWF AND A MAJORITY OF GFS ENSEMBLE MEMBERS CURRENTLY SHOW AN INSIDE SLIDER DROPPING DOWN TO FORM A CLOSED LOW CENTERED NEAR THE FOUR CORNERS REGION. THE ECMWF SHOWED THIS FEATURE YESTERDAY AND CONTINUES TO BE MUCH STRONGER THAN THE GFS. FELT THIS SCENARIO WAS PLAUSIBLE ENOUGH TO MAINTAIN PRECIP WORDING EVERYWHERE EXCEPT THE LOWER COLUMBIA BASIN. THERE SHOULD BE ENOUGH DAYTIME WARMING TO KEEP SNOW CONFINED TO THE HIGHER TERRAIN. COULD SEE SOME IMPACTS CONTINUE ACROSS MUCH OF THE NORTHEASTERN MOUNTAINS UNDER A NORTHERLY LOW AND MIDLEVEL FLOW PATTERN BEFORE SEEING A BREAK IN THE ACTION WEDNESDAY AFTERNOON AND EVENING. TEMPERATURES UNDER THIS NORTHERLY FLOW ARE LIKELY TO BE WELL BELOW SEASONAL NORMS. JBONK && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED FOR THE NEXT 24 HOURS. MID-LEVEL DECK WILL REMAIN FOR TODAY. CIGS WILL LOWER TO BETWEEN 6 AND 8 KFT DURING THE OVERNIGHT HOURS WITH VCTY SHOWERS AT KRDM AND KYKM. BEST POSSIBILITY FOR SHOWERS AT KDLS. KRDM AND KDLS LOOK TO APPROACH MVFR TOMORROW MORNING AS THE COLD FRONT SLOWLY MOVES ACROSS THE CASCADES. MID-LEVEL CLOUDS WILL REMAIN THROUGH 16/00Z WITH MOST TAF LOCATIONS SEEING A BROKEN DECK. JBONK && .PRELIMINARY POINT TEMPS/POPS... PDT 40 53 41 56 / 10 20 40 50 ALW 38 55 43 57 / 10 20 40 50 PSC 32 56 40 59 / 10 10 20 30 YKM 32 55 36 55 / 40 30 30 30 HRI 33 55 38 57 / 10 10 20 30 ELN 30 49 36 53 / 40 30 30 40 RDM 34 57 38 57 / 30 20 30 60 LGD 35 52 39 53 / 10 20 40 60 GCD 37 53 40 58 / 10 20 30 60 DLS 37 55 42 56 / 40 20 40 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ049. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/87/87
Hazardous weather outlook, Nov 14, 5:10 AM PST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 510 AM PST WED NOV 14 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-151300- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 510 AM PST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL KEEP CONDITIONS DRY TODAY. CLOUD COVER WILL INCREASE AHEAD OF THE NEXT WEATHER SYSTEM WHICH WILL MOVE INTO THE AREA TONIGHT. THIS COLD FRONT WILL BRING A CHANCE OF PRECIPITATION OVERNIGHT TO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER WITH FREQUENT WEATHER DISTURBANCES WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. THIS WILL BRING A CHANCE OF PRECIPITATION TO THE REGION EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 9:11 AM PST | Wind Advisory | PDT | Union | 6 hr |
Nearby
High Wind Warnings in Oregon, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.